MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Model Number A2421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the grasping forceps's piler jaws were broken.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.New information added to the following fields: d8, h6, h11.Corrected fields: d9, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.The device was evaluated by a third party and the customer's complaint was not confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the jaws of the item are broken occurred due to o excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE
Common Device Name
FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19524984
Report Number9610773-2024-01456
Device Sequence Number18205784
Product Code FGB
UDI-Device Identifier04042761003308
UDI-Public04042761003308
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K852888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2421
Device Lot Number136W
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown